MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZFEN-P-2-34-107-R
Health Effect - Clinical Code No Information (3190)
Date of Event 01/16/2017
Type of Reportable Event Malfunction
Event or Problem Description
The graft layout specified that the scallop was 8 mm deep.Device order form was ordered as a 12 mm deep scallop.Due to this, the physician had to deploy the graft on the back table to confirm the measurement prior to implant.The graft was built with a 12 mm scallop and this measurement was confirmed by the physician; however the paperwork was incorrect as it indicated a 8 mm scallop.
 
Additional Manufacturer Narrative
The complaint device was not returned for evaluation, and remains in-situ.Additional information was received: "the original order form stated a 12 mm deep scallop but the fenestration layout stated a 8 mm deep scallop.Dr.Vasquez had to deploy the graft on the backtable and confirm it was 12 mm deep.The layout provided by cook was incorrect even though the graft was built correctly." the work order record for ac986235 was reviewed: - the fenestration layout specifies a scallop height of 12 mm.- the fenestration information sheet (fis), which contains the 'as made and loaded' photos of the finished graft, documents the scallop height as 8 mm.The 'device order form' signed by the physician, and the fenestration layout drawing used for manufacture both specify a scallop height of 12 mm.There are a number of processes and checks that would most likely identify an incorrectly sized scallop and an fenestration information sheet: "confirm that the height, width, diameter, distance from the edge and/or o¿clock position for each fenestration/scallop on the signed device order form matches the table on the fenestration layout drawing." "stamp both fenestration layout drawings supplied with an ¿in-process qc check¿ stamp.Fill in stage line with ¿fen layout¿ and then sign and date." "use a metal ruler to measure the fenestration and/or scallop marking dimensions on the graft material as per the fenestration layout drawing attached to the work order.A pencil line should be drawn on the graft material at 12:00." "using a metal ruler, measure the fenestration and/or scallop marking dimensions on the graft material as per the fenestration layout drawing." "verify that the following information on the photos produced by manufacturing is correct: product code; lot number; fenestration positioning as per fenestration layout drawing.Stamp work order with 'in process' stamp.Sign fis check." note: a scallop is defined as a fenestration, and therefore this instructions includes the qc check that the scallop information is correct."visually check the in-process stamp is signed for fis check." the instructions for use (ifu) mentions: "prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient." the fenestration information sheet (fis) was reviewed and it is evident that the scallop height was incorrectly documented as 8 mm.Capa (b)(4) quality control inspections was opened on 26 may 2015 to address inadequacies in-process qc inspections.This capa is currently in the 'implementation' stage and is due for completion on the 31 may 2017.Appropriate qc procedure will be updated as part of this capa's actions and will include clarification to the qc inspection for the positioning and size of fenestrations and scallops to be checked.
 
Event or Problem Description

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key6303089
Report Number9680654-2017-00002
Device Sequence Number10994259
Product Code MIH
UDI-Device Identifier10827002325453
UDI-Public(01)10827002325453(17)191206(10)AC986235
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZFEN-P-2-34-107-R
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/18/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/05/2017
Supplement Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR